Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 6, 2018, 4:13 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2018, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 6, 2018, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 176 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1135 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WWUS84 KTSA 062113
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT FRI JUL 6 2018
OKZ049-053-062215-
Choctaw OK-Pushmataha OK-
413 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 515 PM CDT...
At 413 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Cloudy to 2 miles east of Hugo.
Movement was west at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Antlers...
Rattan... Soper...
Kent... Snow...
Goodland... Messer...
Hugo Lake State Park... Kellond...
Cloudy... Oleta...
Kosoma... Grant...
Fallon... Apple...
Speer... Dela...
Finley... Gay...
LAT...LON 3392 9556 3393 9556 3394 9560 3392 9561
3392 9583 3449 9554 3442 9517 3392 9543
TIME...MOT...LOC 2113Z 104DEG 13KT 3437 9528 3400 9547
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:18 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 6, 3:18 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 318 PM CDT Fri Jul 6 2018 .DISCUSSION... Scattered thunderstorm clusters continue to push southwestward across northeast OK and northwest AR this afternoon with additional more isolated cells over the terrain of southeast OK. All of the activity will continue to propagate southwest along outflow boundaries, but should mostly dissipate once daytime heating abates. First period POP forecast will be determined just before forecast issuance, but should be confined to low chance in southern and western counties in the 00-06z period. A few cells have had a history of hail up to dime size and will also remain capable of localized damaging downburst winds associated with stronger cores. Weak frontal boundary will continue to push south Saturday with drier low level airmass eventually spreading over much of eastern OK and western AR. Along the anticipated moisture gradient a few thunderstorms will remain possible Saturday over far southeast OK. The dry air will result in cooler temps by Sunday morning with expected lows closer to MAV/MET numbers vs. blended guidance. Moisture is expected to return north beginning Sunday with chance of storms back into southern and eastern areas. Upper ridge will expand back across the central U.S. next week with our forecast area generally remaining along the southern periphery. This will help keep a moist airmass on place with some weak shortwave energy propagating westward along the south side of the upper high. Overall pattern favors slightly better thunderstorm chances across southern sections and more or less seasonable levels of heat and humidity returning for the last half of the week. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 92 69 91 / 10 0 0 10 FSM 73 92 71 91 / 10 10 0 30 MLC 73 90 70 90 / 20 10 0 20 BVO 70 90 62 90 / 10 0 0 10 FYV 69 87 62 87 / 10 0 0 30 BYV 67 88 64 89 / 10 0 0 30 MKO 72 90 69 90 / 20 10 0 10 MIO 69 90 64 91 / 10 0 0 10 F10 72 89 68 89 / 20 10 0 10 HHW 74 91 72 90 / 30 20 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12
Hazardous weather outlook, Jul 6, 1:00 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 100 PM CDT Fri Jul 6 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 100 PM CDT Fri Jul 6 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited to Elevated in spots. AREA...Much of eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will continue to increase in coverage thru the afternoon across the region, ahead of a weak cold front. The stronger storms are likely to produce strong gusty winds. Isolated reports of damaging winds are possible as well with the strongest cells. Frequent cloud to ground lightning and brief heavy downpours will also accompany the storms. Outside of the storm activity, much of eastern Oklahoma and west central Arkansas will again see heat index values climb into the 100 to 105 degree range. Take the proper heat precautions if you must be outdoors during the middle of the day. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Drier and slightly cooler conditions will follow the front over the weekend. Thunderstorm chances return early next week as a more humid airmass spreads back across the region. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jul 6, 3:53 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 PM CDT FRI JUL 6 2018
OKZ071-062130-
McIntosh OK-
353 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH COUNTY
UNTIL 430 PM CDT...
At 353 PM CDT, a strong thunderstorm was located over Checotah,
moving southwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Eufaula... Checotah...
Rentiesville... Stidham...
Lake Eufaula State Park... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 256 and
271.
LAT...LON 3537 9577 3555 9558 3555 9554 3552 9537
3532 9541 3530 9543 3529 9546 3530 9550
3528 9552 3527 9551 3525 9554
TIME...MOT...LOC 2053Z 031DEG 14KT 3545 9554Local storm report, Jul 6, 4:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG LOCUST GROVE 36.20N 95.17W
07/06/2018 MAYES OK BROADCAST MEDIA
LARGE LIMBS DOWN...AWNING DAMAGED. RELAYED VIA SOCIAL
MEDIA.
0240 PM TSTM WND DMG CHARLESTON 35.30N 94.04W
07/06/2018 FRANKLIN AR BROADCAST MEDIA
POWER POLE SNAPPED...TREE UPROOTED. RELAYED VIA SOCIAL
MEDIA.
&&
CASSpecial weather statement, Jul 6, 4:07 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
407 PM CDT FRI JUL 6 2018
OKZ060-064>067-070-071-062200-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-Creek OK-
McIntosh OK-
407 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CREEK...WESTERN MCINTOSH...
SOUTHWESTERN WAGONER...NORTHWESTERN MUSKOGEE...OKMULGEE...SOUTH
CENTRAL TULSA AND NORTHEASTERN OKFUSKEE COUNTIES UNTIL 500 PM CDT...
At 407 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Kellyville to near Mounds to 4
miles west of Boynton. Movement was southwest at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Okmulgee... Bristow...
Bixby... Sapulpa...
Okfuskee... Glenpool...
Henryetta... Haskell...
Kiefer... Morris...
Beggs... Mounds...
Kellyville... Dewar...
Schulter... Depew...
Boynton... Grayson...
Slick... Hoffman...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 234 and 254.
Interstate 44 between mile markers 178 and 209.
LAT...LON 3608 9637 3582 9557 3522 9578 3554 9622
3569 9662 3577 9662
TIME...MOT...LOC 2107Z 024DEG 28KT 3599 9633 3588 9604 3565 9573Local storm report, Jul 6, 4:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG GREENWOOD 35.22N 94.26W
07/06/2018 SEBASTIAN AR BROADCAST MEDIA
TREES AND POWER LINES DOWN NEAR HIGH SCHOOL.
&&
CASSpecial weather statement, Jul 6, 4:10 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
410 PM CDT FRI JUL 6 2018
ARZ020-029-OKZ072-076-062215-
Sebastian AR-Franklin AR-Sequoyah OK-Le Flore OK-
410 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES
UNTIL 515 PM CDT...
At 410 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northeast of Spiro to 3 miles southwest of
Lavaca to 2 miles southwest of Branch. Movement was southwest at 15
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Charleston...
Greenwood... Barling...
Pocola... Lavaca...
Spiro... Arkoma...
Panama... Mansfield...
Hackett... Huntington...
Bonanza... Bokoshe...
Branch... Midland...
Cameron... Excelsior...
Fort Smith Regional Airport... Bloomer...
This includes Interstate 540 between mile markers 9 and 14.
LAT...LON 3532 9386 3532 9392 3523 9392 3523 9403
3514 9403 3514 9414 3510 9414 3509 9419
3508 9420 3508 9422 3506 9425 3506 9423
3504 9423 3515 9489 3536 9460 3534 9385
TIME...MOT...LOC 2110Z 028DEG 14KT 3531 9455 3530 9422 3529 9398Special weather statement, Jul 6, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT FRI JUL 6 2018
OKZ049-053-062215-
Choctaw OK-Pushmataha OK-
413 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 515 PM CDT...
At 413 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Cloudy to 2 miles east of Hugo.
Movement was west at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Antlers...
Rattan... Soper...
Kent... Snow...
Goodland... Messer...
Hugo Lake State Park... Kellond...
Cloudy... Oleta...
Kosoma... Grant...
Fallon... Apple...
Speer... Dela...
Finley... Gay...
LAT...LON 3392 9556 3393 9556 3394 9560 3392 9561
3392 9583 3449 9554 3442 9517 3392 9543
TIME...MOT...LOC 2113Z 104DEG 13KT 3437 9528 3400 9547The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:04 PM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Jul 5, 7:33 PM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Jul 5, 8:14 PM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Jul 5, 9:14 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Jul 5, 11:06 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Jul 5, 11:34 PM CDT | Special Weather Statement | TSA | Okfuskee | 41 min |
| Jul 6, 1:24 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 51 min |
| Jul 6, 12:11 PM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| Jul 6, 12:48 PM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Jul 6, 1:12 PM CDT | Special Weather Statement | TSA | Nowata | 33 min |
| Jul 6, 1:15 PM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Jul 6, 1:25 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Jul 6, 1:34 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 41 min |
| Jul 6, 1:35 PM CDT | Special Weather Statement | TSA | Adair | 25 min |
| Jul 6, 1:49 PM CDT | Special Weather Statement | TSA | Craig | 26 min |
| Jul 6, 1:51 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Jul 6, 1:53 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Jul 6, 1:56 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
| Jul 6, 2:10 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 50 min |
| Jul 6, 2:15 PM CDT | Special Weather Statement | TSA | Osage, Washington | 60 min |
| Jul 6, 2:35 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| Jul 6, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 37 min |
| Jul 6, 2:48 PM CDT | Special Weather Statement | TSA | Tulsa | 27 min |
| Jul 6, 2:56 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| Jul 6, 3:11 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 49 min |
| Jul 6, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 46 min |
| Jul 6, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Tulsa, Wagoner | 36 min |
| Jul 6, 3:53 PM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
| Jul 6, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 27 min |
| Jul 6, 4:07 PM CDT | Special Weather Statement | TSA | Creek, Okmulgee | 53 min |
| Jul 6, 4:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Jul 6, 4:30 PM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| Jul 6, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 40 min |
| Jul 6, 4:44 PM CDT | Special Weather Statement | TSA | Choctaw | 16 min |
| Jul 6, 5:17 PM CDT | Special Weather Statement | TSA | Okfuskee | 13 min |
| Jul 6, 5:20 PM CDT | Special Weather Statement | TSA | Latimer | 25 min |
| Jul 5, 9:17 PM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| Jul 5, 9:34 PM CDT | Special Weather Statement | TSA | Benton | 26 min |
| Jul 5, 10:07 PM CDT | Special Weather Statement | TSA | Carroll | 53 min |
| Jul 6, 1:14 PM CDT | Special Weather Statement | TSA | Benton | 31 min |
| Jul 6, 1:20 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 40 min |
| Jul 6, 3:37 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 38 min |
| Jul 6, 4:10 PM CDT | Special Weather Statement | TSA | Sebastian | 65 min |
| Jul 6, 5:58 PM CDT | Special Weather Statement | TSA | Madison | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.